Anyone one Elavil?

Discussion in 'Fibromyalgia Main Forum' started by NOTNUTS, Apr 17, 2003.

  1. NOTNUTS

    NOTNUTS New Member

    I got out of the hospital from withdrawal from oxycontin.
    What a horrible experience. Never, never go cold turkey.

    But, they switched my meds...they took me off prozac and but me on 50m elavil. I have been on elavil since 4/2 and I am very groggy . Does anyone else experience this? Or is this some kind of withdrawal symptom I am still having? Thanks,
    Robbin
  2. KayL

    KayL New Member

    I've been taking 10 mg of Elavil with 8 mg Zanaflex nightly for sleep. The Zanaflex makes me sleep, and the Elavil helps keep me asleep. It's normal to feel groggy, especially when you first start taking it.

    After I had back surgery in 2000 I was taking 20 mg of Elavil at night and I was groggy the next morning.

    It affects everyone differently.

    Karen
  3. NOTNUTS

    NOTNUTS New Member

    My pain which was mostly in my legs is much better with the Elavil!!! I am so suprised, but I can not move during the day.
    Last night around 8pm I started to feel "normal" and that is when I take more Elavil. Thanks for your advice about cutting down. I did call my doctor awating her call back. I also take Zanaflex at bedtime too 4mg. This site has helped me so much!
    Thanks again!
    Robbin
  4. Tibbiecow

    Tibbiecow New Member

    I was put on elavil to relieve migraines. It really didn't help them, but boy did it ever help me sleep. I was told that it would make me really groggy, but to hang in there for a couple of weeks. I did. The first few days were tough, but the groggies got much better. The elavil really helped with the muscle pain, the quality of sleep was really improved and I was waking up for the first time in a long time feeling rested instead of run over by a truck. Happy sleeping! I'm sure your topamax is also making you sleepy. You're lucky, the topamax will probably keep you from eating your way through a few dress sizes! (elavil tends to make your appetite soar.)
    Tibbie
  5. tandy

    tandy New Member

    I'm taking elavil with a flexeril in the evenings~Helps me alot!! You may just need a lower dose like others have said. I originally started out on 25mgs,waaaaay to groggy for me!!!So I cut mine in half,and they work just fine.
    Even on the lower dose I can sometimes feel sleepy after a good nights sleep~I take mine around 9-10pm.I think that might be too late.Whenever i've taken them earlier,like a few times at 8-8:30.....I feel fine in the morning~
    I've tried a few others and so far this one(elavil)seems to be the best for me.So far no weight gain either.I've heard of alot of weight gain on the higher doses!!!be careful.
    Hugs,
    Tracey
  6. JLH

    JLH New Member

    I took it for about a year. I had a 10 mg. tablet and had to cut it into 4 pieces and I only took 1 piece of it at bedtime and it knocked me out. When I took the entire 10 mg. tablet, I was so sleeply the next day that I wasn't worth a dime! LOL

    If I took a 50 mg tablet, I would be asleep for days!

    They gave my father 20 mg each evening for restless legs. It made him sleeply, but he had a terminal illness and he slept a lot anyway due to other meds.

    I now take 6 mg of Zanaflex each evening for sleep and it works great for me.
  7. david_olenick

    david_olenick New Member

    I absolutely agree with you. I took it for years and it did help me but the side effects, weight gain, drowsiness, were unbearable. I gained over 70 lbs. zoloft is great for me.
    The weight gained from elavil is very hard to lose.
    drs. don't like to mention it because there is an epidemic of obesity.
    I use soma 4 at bedtime, Vicodin, tranxene, cynoplus 60mcg or only armour thyroxin because synthroid is only T4 not T3,
    zoloft. I hope you can get off of elavil. It's very old but a small amount with zoloft at bedtime can help you sleep.
    Take care
    david
  8. kerrymygirl

    kerrymygirl New Member

    Elavil makes me crawl the walls literally. It is the 1st med they usually try. I tryed lowest dose 5 seperate times do to doc insisting it will help. They do not listen close enough to their pts. Effexor almost killed me 3 days I lost on lowest dose. Antidepressants make me have ants in my pants,lol or a blob. Guess I either do not need them or just a weirdo since I have such opposite reactions. They do use elavil on the elderly to pep them up, so who knows how are bodies are wired till we try, guess that is why medical people are known as a "practice"???
  9. Solstice

    Solstice New Member

    10 mgs. at bed time. I have been taking it.......seems like forever.

    When ever I have tried to stop takingit, my muscles scream with pain. And I cannot sleep at all. Seems amazing that just 10 mg. can help so much.

    The down side of it is that it makes me crave sweets, and has caused some weight gain. Not alot for me, but I know others that it has been extreme.

    I have recently found out that pamelor is almost identical to elavil but does not cause the weight gain, so I am going to be switching to that soon.

    I agreee that it should be taken a few hours before you go to sleep so that you won't feel groggy in the morn.

    Good luck,

    Solstice